Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Detroit, MI

March 15, 2012Macomb County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Mar 15, 2012, 10:55 AM EDT for Macomb County, Wayne County, Michigan. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2012, 10:55 AM EDT (14:55 UTC)
Expired
Mar 15, 2012, 11:25 AM EDT
In force
30 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macomb County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 10:59 AM EDTHAIL 1.5Warren, MI
Mar 15, 11:11 AM EDTHAIL 0.52 Wnw St. Clair Shores, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2007 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS53 KDTX 151455
SVRDTX
MIC099-163-151545-
/O.NEW.KDTX.SV.W.0006.120315T1455Z-120315T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 AM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...
  NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1145 AM EDT

* AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WARREN...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROSSE POINTE SHORES AROUND 1100 AM EDT.
  ROSEVILLE AND ST. CLAIR SHORES AROUND 1105 AM EDT.
  FRASER AROUND 1110 AM EDT.
  CLINTON TOWNSHIP AROUND 1120 AM EDT.
  MOUNT CLEMENS AROUND 1125 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  MOUNT CLEMENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4259 8278 4256 8277 4256 8283 4251 8287
      4244 8287 4236 8296 4245 8309 4264 8309
      4265 8281 4262 8281 4260 8277
TIME...MOT...LOC 1455Z 218DEG 17KT 4248 8299
WIND...HAIL 60MPH 1.00IN

$$

SC
3 follow-up statements
046 
WWUS53 KDTX 151505
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1105 AM EDT THU MAR 15 2012

MIC163-151515-
/O.CAN.KDTX.SV.W.0006.000000T0000Z-120315T1545Z/
WAYNE MI-
1105 AM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.

LAT...LON 4256 8283 4251 8287 4245 8287 4245 8308
      4264 8309 4265 8281 4262 8281 4260 8277
      4259 8278 4256 8277
TIME...MOT...LOC 1505Z 245DEG 17KT 4250 8293

$$

MIC099-151545-
/O.CON.KDTX.SV.W.0006.000000T0000Z-120315T1545Z/
MACOMB MI-
1105 AM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MACOMB COUNTY UNTIL 1145 AM EDT...

AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST.
CLAIR SHORES...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. CLAIR SHORES AROUND 1110 AM EDT.
  CLINTON TOWNSHIP AROUND 1115 AM EDT.
  MOUNT CLEMENS AROUND 1120 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  MOUNT CLEMENS...

LAT...LON 4256 8283 4251 8287 4245 8287 4245 8308
      4264 8309 4265 8281 4262 8281 4260 8277
      4259 8278 4256 8277
TIME...MOT...LOC 1505Z 245DEG 17KT 4250 8293
WIND...HAIL 60MPH 1.00IN

$$

SC
252 
WWUS53 KDTX 151516
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1116 AM EDT THU MAR 15 2012

MIC099-151545-
/O.CON.KDTX.SV.W.0006.000000T0000Z-120315T1545Z/
MACOMB MI-
1116 AM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MACOMB COUNTY UNTIL 1145 AM EDT...

AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ST. CLAIR SHORES...MOVING NORTHEAST AT 15 MPH.

IN ADDITION...AT 1059 AM PING PONG SIZED HAIL WAS REPORTED IN 
WARRENT WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT CLEMENS AROUND 1130 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ST. CLAIR SHORES...   MOUNT CLEMENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4256 8283 4251 8287 4245 8287 4245 8296
      4264 8300 4265 8281 4262 8281 4260 8277
      4259 8278 4256 8277
TIME...MOT...LOC 1516Z 235DEG 14KT 4252 8288
WIND...HAIL 60MPH 1.50IN

$$

SC
752 
WWUS53 KDTX 151525
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1125 AM EDT THU MAR 15 2012

MIC099-151535-
/O.CAN.KDTX.SV.W.0006.000000T0000Z-120315T1545Z/
MACOMB MI-
1125 AM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MACOMB COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4256 8283 4251 8287 4245 8287 4245 8296
      4264 8300 4265 8281 4262 8281 4260 8277
      4259 8278 4256 8277
TIME...MOT...LOC 1525Z 235DEG 14KT 4254 8284

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 6:52 AM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Mar 15, 6:52 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
652 AM EDT THU MAR 15 2012

.AVIATION...

//DISCUSSION...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DOT THE AREA EARLY
IN THE FORECAST BEFORE LOW LEVEL JET WANES DURING THE MORNING...AND
THEN AFTER A GENERAL BREAK IN CONVECTION MUCH OF THE DAY...ANOTHER
ROUND OF SCATTERED SHOWERS/STORMS WILL BE POSSIBLE BY LATE AFTERNOON
INTO EARLY THIS EVENING AS WEAK LOW PRESSURE AND ASSOCIATED MINOR
COLD FRONT TRACK THROUGH THE AREA. THERE MAY BE SOME MINOR FOG OR
STRATUS IN THE WAKE OF THE EARLY MORNING CONVECTION...BUT IT LOOKS
LIKE THE MAIN PERIOD OF WIDESPREAD FOG/STRATUS WILL HOLD OFF UNTIL
TONIGHT AS WEAK FRONT ESSENTIALLY WASHES OUT OVER THE AREA ALLOWING
LOW LEVEL MOISTURE TO POOL. ADDITIONAL MOISTURE WILL ALSO SETTLE OFF
OF LAKE HURON ON LIGHT NORTHEAST FLOW NORTH OF THE FRONT...ENHANCING
FOG POTENTIAL.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN CEILING BELOW 5000 FEET BETWEEN 16Z-06Z WITH A
  MEDIUM CONFIDENCE THEREAFTER.

* MEDIUM CONFIDENCE ON THUNDERSTORM OCCURRENCE BUT LOW CONFIDENCE ON
  EXACT TIMING AND COVERAGE THROUGH EARLY THIS EVENING.

* MEDIUM CONFIDENCE ON CEILING AND/OR VISIBILITY DROPPING BELOW 200
  FT OR 1/2SM AFTER 06Z TONIGHT.

&&

.PREV DISCUSSION...ISSUED 342 AM EDT THU MAR 15 2012

SHORT TERM...TODAY AND TONIGHT

WIDELY SCATTERED CONVECTION WILL CONTINUE TO PERCOLATE ON NOSE OF A
LOW LEVEL JET THAT HAS DEVELOPED IN ADVANCE OF AN APPROACHING WEAK
SHORTWAVE EARLY THIS MORNING. SOME OF THIS ACTIVITY WILL PERSIST
INTO THE MORNING...BUT EXPECT COVERAGE TO BE MINIMAL. EVEN SO...THE
ELEVATED INSTABILITY THAT THIS JET IS TRANSPORTING INTO THE REGION
WILL BE SUFFICIENT TO ALLOW FOR A FEW ISOLATED STRONGER STORMS THAT
WILL LIKELY PRODUCE SMALL HAIL UP TO ONE HALF AN INCH IN DIAMETER.
AREAS OF FOG ALSO REMAIN POSSIBLE EARLY THIS MORNING AS SURFACE
DEWPOINTS IN/AROUND 50 ARE REPLACED WITH READINGS CLOSER TO 55F.
WITH ADDITIONAL COOLING IN THE WEE HOURS...THIS SHOULD ALLOW FOR
BOUNDARY LAYER SATURATION IN SOME AREAS...WITH THE RESULTING FOG
AND/OR LOWER STRATUS THEN TAKING UNTIL 10-11 AM TO COMPLETELY
DISSIPATE. GIVEN DECIDED LACK OF DEVELOP UPSTREAM SO FAR...WILL
MONITOR AND ADJUST THIS IDEA AS NEEDED.

THE AFOREMENTIONED SHORTWAVE WILL ENCROACH ON THE AREA LATE THIS
AFTERNOON INTO EARLY THIS EVENING...BRINGING ANOTHER DECENT CHANCE
AT SCATTERED SHOWERS AND THUNDERSTORMS LATER IN THE DAY AS THE
ATTENDING WEAK FRONTAL BOUNDARY SHIFTS ACROSS LOWER MICHIGAN. WHILE
FORCING ALONG THIS FEATURE WILL BE RATHER MINOR...MODEST INSTABILITY
(W/ MLCAPES ON THE ORDER OF 1500 J/KG) SHOULD BE SUFFICIENT TO BRING
THE POTENTIAL FOR AT LEAST ONE OR TWO THUNDERSTORMS REACHING SEVERE
LIMITS WITH HAIL AND PERHAPS GUSTY WINDS. THIS ACTIVITY WILL LINGER
INTO THE EVENING AND THEN SHIFT EAST TO SOUTHEAST OUT OF THE AREA
WITH THE TROUGH AFTER MIDNIGHT.

TEMPERATURES WILL REMAIN VERY MILD FOR MID MARCH WITH HIGHS DURING
THE AFTERNOON BACK INTO TO 70 OR BETTER FOR MOST LOCATIONS AND LOWS
TONIGHT GENERALLY IN THE 50-55 DEGREE RANGE FROM I 69 SOUTH...BUT
COOLER FROM THE THUMB/SAGINAW VALLEY WHERE LIGHT NORTHEAST FLOW LEFT
IN THE WAKE OF THE PASSING THROUGH WILL BRING A COLDER MARINE LAYER
SOUTH INTO PARTS OF THE CWA. THIS SETUP WILL ACTUALLY BE MUCH MORE
CONDUCIVE TO FOG DEVELOPMENT AS THIS FLOW WASHES OUT IN THE MIDDLE
OF THE CWA...LEAVING NEAR CALM WINDS. COUPLE THIS WITH THE ADDED
MOISTURE OF THE MARINE LAYER AND DECENT RATIONAL COOLING AND YOU
HAVE THE POTENTIAL FOR WIDESPREAD FOG WITH SOME OF IT MOST LIKELY
RATHER DENSE.

LONG TERM...THURSDAY THROUGH WEDNESDAY

A BUILDING UPPER RIDGE WILL BRING DRY WX ON FRIDAY AND FRIDAY
NIGHT. RETURN FLOW WILL KICK IN ON SATURDAY, AS HIGHS IN THE LOW 70S
WILL BE COUPLED WITH DEWPOINTS SURGING BACK TO NEAR 60 DEGREES.
HOWEVER, THE 800MB CAPPING INVERSION DEPICTED BY 00Z GFS SOUNDINGS
LIMITS CONFIDENCE IN TSTORM POTENTIAL ENOUGH TO MAINTAIN THE
INHERITED DRY FORECAST DURING THE DAY ON SATURDAY. CHANCE POPS
REMAIN IN PLACE FOR SATURDAY NIGHT AFTERNOON REMNANTS OF AFTERNOON
CONVECTION OVER THE MS VALLEY/WESTERN GREAT LAKES MAY WORK THEIR WAY
ACROSS THE AREA LATE SAT NIGHT INTO EARLY SUNDAY MORNING.

A BETTER CHANCE FOR PRECIP WILL THEN ARRIVE ON SUNDAY AS THE LOW
AMPLITUDE SUBTROPICAL WAVE POSITIONED NEAR THE BAJA PENINSULA EARLY
THIS MORNING LIFTS TOWARD THE AREA AS IT BECOMES EMBEDDED IN THE
DEVELOPING SOUTHWEST FLOW ALOFT. MID AND UPPER LEVEL DYNAMICS WILL
NOT BE IMPRESSIVE, BUT IT MAY BE A SUFFICIENT TRIGGER GIVEN THAT
IT IS PROGGED TO ARRIVE DURING PEAK HEATING ON SUNDAY AFTN.

WARMER WEATHER IS FORECAST TO ARRIVE EARLY NEXT WEEK AS THE SOUTHERLY
GRADIENT INCREASES IN RESPONSE TO THE DEEP WESTERN U.S. LONGWAVE
TROUGH SHIFTING EAST INTO THE CENTRAL UNITED STATES. THE DOWNSTREAM
RESPONSE WILL RESULT IN H5 HEIGHTS APPROACHING 580DM OVER THE CWA BY
THE MIDWEEK PERIOD. 850MB TEMPERATURES HOVERING AROUND 10-12C FOR
MULTIPLE DAYS WILL RESULT IN HIGH TEMPERATURES POTENTIALLY
REACHING THE LOW 80S WITH THE TYPICAL CAVEAT OF UNCERTAINTY
REGARDING CLOUD COVER. THE OFFICIAL FORECAST IS MORE CONSERVATIVE,
ADVERTISING HIGHS IN THE LOW TO MID 70S, OR 25 TO 30 DEGREES ABOVE
NORMAL, THROUGH DAY 7.

MARINE...

WINDS WILL REMAIN RELATIVELY LIGHT FOR THE NEXT SEVERAL DAYS AS
EXTREMELY MILD AIR TAKES UP RESIDENCE ACROSS THE REGION. INCREASED
MOISTURE WILL BRING A GOOD CHANCE OF FOG EARLY THIS MORNING...SOME
OF WHICH WILL PERSIST TODAY. FOG WILL LIKELY EXPAND AGAIN TONIGHT
ESPECIALLY FROM SOUTHERN LAKE HURON SOUTH TO WESTERN LAKE ERIE AS
LOW LEVEL FLOW BECOMES LIGHT VERY LIGHT. THE MOISTURE WILL ALSO
BRING WITH IT INCREASING INSTABILITY AND THUS PERIODIC CHANCES OF
THUNDERSTORMS FOR THE NEXT SEVERAL DAYS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...DG
LONG TERM....JVC
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 15, 9:29 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
929 AM EDT THU MAR 15 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-161330-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
929 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE
AFTERNOON AND THROUGH THE EVENING. THERE IS A SLIGHT CHANCE OF
SEVERE WEATHER WITH THESE STORMS. THE PRIMARY THREAT WILL BE LARGE
HAIL UP TO ONE INCH IN DIAMETER...ALTHOUGH DAMAGING WINDS TO 60
MPH WILL ALSO BE POSSIBLE. STORM MOTION WILL BE TO THE EAST-
NORTHEAST AT 25 MPH.

AREAS OF DENSE FOG WILL BE POSSIBLE LATE TONIGHT AFTER A FRONTAL
BOUNDARY SETTLES SOUTH THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC THUNDERSTORM CHANCES WILL EXIST INTO EARLY NEXT WEEK WITH
THE BEST CHANCE AT STORMS COMING LATE SATURDAY INTO SUNDAY AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL GREAT LAKES.
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-161330-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
929 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE
AFTERNOON AND THROUGH THE EVENING. THERE IS A SLIGHT CHANCE OF
SEVERE WEATHER WITH THESE STORMS. THE PRIMARY THREAT WILL BE LARGE
HAIL UP TO ONE INCH IN DIAMETER...ALTHOUGH DAMAGING WINDS TO 55 KNOTS WILL
ALSO BE POSSIBLE. STORM MOTION WILL BE TO THE EAST- NORTHEAST AT
20 KNOTS.

AREAS OF DENSE FOG WILL BE POSSIBLE LATE TONIGHT AS A FRONTAL BOUNDARY
SETTLES SOUTH THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC THUNDERSTORM CHANCES WILL EXIST INTO EARLY NEXT WEEK WITH
THE BEST CHANCE AT STORMS COMING LATE SATURDAY INTO SUNDAY AS AN
UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL GREAT LAKES.
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Mar 15, 10:41 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 AM EDT THU MAR 15 2012

MIZ070-076-151545-
MACOMB-WAYNE-
1041 AM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF DOWNTOWN DETROIT...MOVING EAST
AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GROSSE POINTE BY 1055 AM EDT...
  ST. CLAIR SHORES BY 1105 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:35 AM EDTSpecial Marine WarningDTX55 min
Mar 15, 12:56 PM EDTSpecial Marine WarningDTX94 min
Mar 15, 1:56 PM EDTSpecial Marine WarningDTX64 min
Mar 15, 3:03 PM EDTSevere Thunderstorm WarningDTXHuron72 min
Mar 15, 3:06 PM EDTSpecial Marine WarningDTX105 min
Mar 15, 3:24 PM EDTSpecial Marine WarningDTX2 hr
Mar 15, 3:28 PM EDTSpecial Marine WarningDTX92 min
Mar 15, 3:31 PM EDTSevere Thunderstorm WarningDTXBay59 min
Mar 15, 4:01 PM EDTSevere Thunderstorm WarningDTXHuron48 min
Mar 15, 4:09 PM EDTSevere Thunderstorm WarningDTXLivingston81 min
Mar 15, 4:26 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw30 min
Mar 15, 4:28 PM EDTSevere Thunderstorm WarningDTXBay77 min
Mar 15, 4:36 PM EDTSevere Thunderstorm WarningDTXLenawee84 min
Mar 15, 4:40 PM EDTSevere Thunderstorm WarningDTXGenesee, Tuscola95 min
Mar 15, 4:42 PM EDTSevere Thunderstorm WarningDTXShiawassee55 min
Mar 15, 4:53 PM EDTSpecial Marine WarningDTX97 min
Mar 15, 4:57 PM EDTSevere Thunderstorm WarningDTXWashtenaw93 min
Mar 15, 5:07 PM EDTTornado WarningDTXLivingston, Washtenaw53 min
Mar 15, 5:28 PM EDTSpecial Marine WarningDTX92 min
Mar 15, 5:28 PM EDTTornado WarningDTXWashtenaw62 min
Mar 15, 5:33 PM EDTSevere Thunderstorm WarningDTXMonroe87 min
Mar 15, 5:37 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola83 min
Mar 15, 5:45 PM EDTTornado WarningDTXMonroe16 min
Mar 15, 6:16 PM EDTSevere Thunderstorm WarningDTXGenesee, Tuscola29 min
Mar 15, 6:22 PM EDTSpecial Marine WarningDTX113 min
Mar 15, 6:28 PM EDTTornado WarningDTXWashtenaw47 min
Mar 15, 6:33 PM EDTSevere Thunderstorm WarningDTXLenawee42 min
Mar 15, 6:34 PM EDTSevere Thunderstorm WarningDTXTuscola56 min
Mar 15, 6:44 PM EDTTornado WarningDTXLapeer34 min
Mar 15, 6:45 PM EDTSevere Thunderstorm WarningDTXOakland29 min
Mar 15, 6:51 PM EDTFlash Flood WarningDTXWashtenaw3 hr
Mar 15, 6:57 PM EDTSpecial Marine WarningDTX93 min
Mar 15, 6:58 PM EDTTornado WarningDTXLenawee, Monroe47 min
Mar 15, 7:03 PM EDTSevere Thunderstorm WarningDTXWayne25 min
Mar 15, 7:06 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac54 min
Mar 15, 7:12 PM EDTSpecial Marine WarningDTX2 hr
Mar 15, 7:17 PM EDTSevere Thunderstorm WarningDTXLapeer73 min
Mar 15, 7:19 PM EDTFlash Flood WarningDTXGenesee, Lapeer, Tuscola5 hr
Mar 15, 7:26 PM EDTSevere Thunderstorm WarningDTXBay16 min
Mar 15, 7:47 PM EDTSevere Thunderstorm WarningDTXMonroe52 min
Mar 15, 7:52 PM EDTSevere Thunderstorm WarningDTXLapeer47 min
Mar 15, 7:55 PM EDTSevere Thunderstorm WarningDTXLenawee44 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.